Benita Lee - June 18, 2018
An unexpected increase in weight can be concerning for anyone. But it’s an unfortunate side effect of many common medications. Insulin, blood pressure medications, antidepressants, and even migraine medications can all cause weight gain, and some may even worsen the health conditions they’re trying to treat.
Sudden weight gain is never a reason to stop your medication without seeing your doctor first. See More
Katie Mui - March 28, 2018
GoodRx started with a simple idea: Help people find affordable medications. Help people understand their options. Help people get what they need for their health. Basically, we like to think that GoodRx helps. We’d love to hear and share more of your stories, so tell us on Facebook or Twitter with the tag #GoodRxHelps.
Meet Patrick: Veterinarian technician by day, ghost hunter by night. That’s right, Patrick, a 26-year-old Ohioan, splits his time between his two passions – taking care of animals and investigating paranormal activity (more on that later). See More
Dr. Sharon Orrange - November 06, 2017
Most diarrhea will resolve within 24 to 48 hours—if it’s caused by viral gastroenteritis (a stomach bug) or food borne illness. If your diarrhea is hanging on and not resolving, take a look at your medications. It can be challenging to identify which medication may be causing drug-induced diarrhea, especially if you’re taking multiple medications. Here are some well-known offenders commonly associated with drug-induced diarrhea. See More
Dr. Sharon Orrange - March 29, 2016
Beta blockers save lives after heart attack and improve mortality for heart failure patients. They also work well to control blood pressure. Carvedilol (Coreg was the brand name) has been known as the “heart failure beta blocker”—but now it appears that metoprolol (Lopressor) may share that title.
Many of my patients are asking: which is better? Let’s look at the recent evidence.
Dr. Sharon Orrange - June 10, 2014
One in ten visits to a primary care doctor is for fatigue. While certainly not the only cause, your medications can be the culprit for making you sleepy. Here are the players you need to know about.
Beta blockers. These are medications used for high blood pressure, migraine prevention, control of heart rate in atrial fibrillation, and they improve mortality after heart attack. Ok, now for the downside. They can make you sleepy. See More
Dr. Sharon Orrange - April 18, 2013
You are all stopped up and can’t find an obvious reason. Look over your medication list and you may find the source. Constipation has many causes but medications are among the most common.
First, if your stools are too hard or too small or pooping is too difficult or infrequent you are constipated. Officially, constipation is defined as a stool frequency of less than three per week. It can be miserable and medications prescribed by us, your physicians, are frequently to blame. See More
Dr. Sharon Orrange - February 12, 2013
Poor control of blood pressure (BP) is bad news, and is associated with enhanced risk of cardiovascular disease. Therapy with a single blood pressure medication fails to reach goals 75% of the time. This is just one reason that single pill combinations (two different blood pressure medications in one pill) make perfect sense.
Combining medications that have different and often complementary actions can lead to more complete and prompt reductions in BP. See More